Alert archive / Georgia / Wind Chill Advisories in 2022
Wind Chill Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 28, 2022, 3:49 AM EST for 20 counties in Georgia. It took effect at Jan 29, 2022, 12:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 29, 2022, 12:00 AM EST
- Expired
- Jan 29, 2022, 1:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 133 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS42 KFFC 280849 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 349 AM EST Fri Jan 28 2022 GAZ001>009-011-013>016-021-282000- /O.NEW.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee- Including the cities of Dahlonega and Cleveland 349 AM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chill values from 5 above zero to 10 below zero. * WHERE...Portions of north Georgia. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Temperatures will moderate into the mid 20s to mid 30s and winds will diminish by Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prolonged exposure may lead to frostbite or hypothermia. && $$
4 follow-up statements
469 WWUS42 KFFC 281727 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1227 PM EST Fri Jan 28 2022 GAZ001>009-011-013>016-021-290130- /O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee- Including the cities of Dahlonega and Cleveland 1227 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chill values from 5 above zero to 10 below zero. * WHERE...Portions of north Georgia. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. * ADDITIONAL DETAILS...Temperatures will moderate into the mid 20s to mid 30s and winds will diminish by Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Prolonged exposure may lead to frostbite or hypothermia. && $$
375 WWUS42 KFFC 281948 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 248 PM EST Fri Jan 28 2022 GAZ012-019-020-030-041-290400- /O.EXA.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/ Gordon-Floyd-Bartow-Polk-Haralson- Including the cities of Calhoun, Rome, and Cartersville 248 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 above zero. * WHERE...Gordon, Floyd, Bartow, Polk and Haralson Counties. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ001>009-011-013>016-021-290400- /O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee- Including the cities of Dahlonega and Cleveland 248 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 below zero. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
613 WWUS42 KFFC 290343 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1043 PM EST Fri Jan 28 2022 GAZ001>009-011>016-019>021-030-041-291200- /O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 1043 PM EST Fri Jan 28 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 below zero expected at times in most areas. Locations at higher elevations, could see wind chills as low as 0 to -10 degrees. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
811 WWUS42 KFFC 291020 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 520 AM EST Sat Jan 29 2022 GAZ001>009-011>016-019>021-030-041-291800- /O.CON.KFFC.WC.Y.0001.000000T0000Z-220129T1800Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Haralson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, and Cartersville 520 AM EST Sat Jan 29 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills expected. Wind chills as low as 5 below zero expected at times in most areas. Locations at higher elevations, could see wind chills as low as 0 to 10 - degrees. * WHERE...Portions of north central, northeast and northwest Georgia. * WHEN...From midnight tonight to 1 PM EST Saturday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 1:19 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 28, 1:19 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 119 AM EST Fri Jan 28 2022 ...Updated for 06Z Aviation Discussion... .PREV DISCUSSION... /Issued 727 PM EST Thu Jan 27 2022/ SHORT TERM /Tonight through Friday Night/... Low pressure is expected to deepen off the Florida east coast overnight. The low will quickly deepen and then to begin moving up the eastern seaboard Friday night into Saturday. Some light snow showers and/or rain/snow showers are possible, mainly across the northeastern portions of the CWA. High pressure is currently situated down the spine of the Appalachians. The ridge should begin to break down overnight as the low pressure begins to move up the eastern Florida coastline. The low should really begin to deepen and accelerate northward late Friday afternoon/evening. Models are producing some light precipitation across the northeast CWA by Friday afternoon. The precipitation could linger into the late evening hours. QPF amounts remain very light as the moisture is very shallow. Do expect some orographically forced showers during the late afternoon and evening hours. Temps will be cold enough at the highest elevations for mostly all snow...with a rw/sw mix at the lower elevations. With QPF being so light, snow amounts will also be light. Elevations at or above 2000 feet could receive amounts between half and inch to around an inch. At the lower elevations, potentially a couple of tenths. The bigger story will be the winds and the cold. Cold air will settle across the CWA on the back side of the low. Min temps Friday Night/Saturday morning will be in the upper teens/twenties for most locales. In the higher terrain, min temps could dip down to the single digits. Breezy conditions are also expected Friday night, with sustained wind speeds around 15 to 20 mph and gusts 25 to 30mph possible. Higher sustained speeds and gusts are likely in the highest elevations. Wind chills will likely meet Wind Chill Advisory criteria in the northeast Friday night/Saturday morning. There is some potential for Wind Chill Warning criteria at elevations of 2000 feet and above. NListemaa LONG TERM /Saturday through Thursday/... The long term period picks up on Saturday with an upper-level trough and associated surface low shifting off the Eastern Seaboard, while dry air (characterized by PWATS of 0.05" to 0.10" across the CWA, which is at or below the daily minimum) and subsidence build in across the Southeast. This setup should favor surface winds/gusts and minimum relative humidity approaching or reaching Red Flag Warning criteria on Saturday, so a Fire Weather Watch may be needed tomorrow (Friday). For more information, see the Fire Weather discussion below and the Fire Weather Planning Forecast (FWFFFC). Sunday, Monday, and most of Tuesday will be dry thanks to an unassuming upper-level pattern and lack of substantial moisture in the atmospheric column. Moisture advection will commence on Wednesday amid southerly flow ahead of an upper-level trough pivoting across the Mountain West and Great Plains. PWATs will surge to 1.25" to 1.75" (well over the daily maximum) across the CWA Wednesday night into Thursday, and saturated forecast soundings are suggestive of the potential for periods of moderate to heavy rain. The GFS and ECMWF differ in terms of how fast they push the moisture axis east and out of the area (not surprising as this is Day 7). Kept PoPs very similar to those in the previous forecast package. At this time, there is virtually no progged instability, so am leaving thunder out of the grids. Total QPF for the period of 18z Tuesday to 00z Friday is around 2" along and north of I-85 with totals of around 3" in the higher terrain. South of I-85, totals will range from 0.75" to 1.75". Martin FIRE WEATHER... A tight pressure gradient on the back-side of a surface low just off the coast of New England will support breezy to gusty conditions across the CWA on Saturday, with sustained winds around 15-20 mph and gusts of 25-30 mph. Minimum relative humidity will range from 15% to 25% across the CWA for several hours. Red Flag Warning criteria could be met for most of north and central Georgia, so a Fire Weather Watch may be needed tomorrow (Friday) and all interested parties should continue to monitor the forecast. && .AVIATION... 06Z Update... VFR conditions expected over TAF sites through 19-21Z, then SCT- BKN high MVFR ceilings expected. Light winds overnight will shift to the NW by 13-15Z, with increasing speeds to 12-16kt and gusts to 22-26kt by 18-20Z and lasting through the TAF period. Rain chances too low to include in TAFs at this time. //ATL Confidence...06Z Update... Moderate confidence on precip chances at KATL. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 52 23 39 23 / 20 20 0 0 Atlanta 49 21 36 24 / 5 0 0 0 Blairsville 43 12 29 16 / 30 30 0 0 Cartersville 46 19 37 22 / 5 0 0 0 Columbus 56 24 43 24 / 5 0 0 0 Gainesville 48 21 36 23 / 20 20 0 0 Macon 56 25 44 22 / 5 0 0 0 Rome 47 21 39 21 / 5 0 0 0 Peachtree City 51 21 38 22 / 5 0 0 0 Vidalia 55 29 45 25 / 10 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Martin AVIATION...31
Hazardous weather outlook, Jan 27, 2:25 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 225 PM EST Thu Jan 27 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 225 PM EST Thu Jan 27 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A deepening low pressure system will move up the eastern seaboard Friday into Saturday bringing the potential for wintry precipitation, windy conditions, low wind chills and dangerous fire conditions to portions of north and central Georgia. A mix of rain and snow showers are possible across northeast Georgia beginning Friday afternoon and lasting into Friday evening. No significant accumulations are expected at this time at elevations below 2000 feet. Windy conditions are possible beginning Friday night and lasting into Saturday on the back side of the low center. Sustained winds of 15 to 20 mph with frequent gusts to around 30 mph are possible across much of north and central Georgia. A Wind Advisory may be needed for the entire outlook area. The high winds in combination with the cold temperatures will create low wind chills. A Wind Chill Advisory may also be needed for portions of north Georgia overnight Friday into Saturday morning. Red Flag conditions will be possible across much of the outlook area on Saturday. Minimum relative humidity values should fall to 20 percent or below for several hours in the afternoon. Northwest winds around 15 mph will gust to 20 to 25 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:04 AM EST | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 11 hr |
| Jan 28, 4:10 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 29 hr |
| Jan 28, 2:48 PM EST | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
Wind Chill Advisories in Georgia, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.